Alert archive / Nebraska / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 25, 2025, 7:30 PM CDT for 4 counties in Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2025, 7:30 PM CDT (00:30 UTC)
- Expired
- Jun 25, 2025, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Antelope County, NE, Boone County, NE, Madison County, NE, Platte County, NE
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:12 PM CDT, 1 hour 18 minutes earlier. Its key messages:
- Multiple rounds of showers and thunderstorms are expected across northeast NE and west-central IA this afternoon into the overnight period. A Flood Watch remains in effect for rainfall totals of 1 to 4 inches with localized areas up to 6 inches.
- Strong to severe storms will be possible this afternoon with damaging winds (60-70 mph gusts) the primary concern, though hail and a brief tornado can't be ruled out.
- Hot on Saturday, with precipitation chances returning late Saturday night into Monday.
Area forecast discussion, Jun 25, 6:12 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
612 PM CDT Wed Jun 25 2025
.KEY MESSAGES...
- Multiple rounds of showers and thunderstorms are expected
across northeast NE and west-central IA this afternoon into
the overnight period. A Flood Watch remains in effect for
rainfall totals of 1 to 4 inches with localized areas up to 6
inches.
- Strong to severe storms will be possible this afternoon with
damaging winds (60-70 mph gusts) the primary concern, though
hail and a brief tornado can't be ruled out.
- Hot on Saturday, with precipitation chances returning late
Saturday night into Monday.
&&
.DISCUSSION...
Issued at 215 PM CDT Wed Jun 25 2025
This Afternoon and Tonight...
Upper level analysis this afternoon depicts a mid- to upper-level
trough over the western CONUS with ridging over the southeastern
CONUS. Between these two features, we remain predominantly in
southwesterly flow aloft. Large breaks in cloud cover across
southeast NE and southwest IA will bring afternoon highs into the
mid 80s to low 90s, a near ten degree jump from yesterday.
Temperatures remain on the cooler side in northeast NE where cloud
cover persists.
A surface front that has been stalled across the area the past few
days has lifted into northeast NE and west-central IA. This feature
coupled with an incoming mid-level disturbance is expected to bring
widespread thunderstorm development along the front this afternoon
into the overnight period. These storms will pose both a severe
weather and flooding risk. First the severe weather risk. Afternoon
destabilization is expected to bring 2000+ J/kg of SBCAPE along with
25-35 kts of bulk shear and an LLJ increasing into the evening. This
will lead to the development of a few scattered strong to severe
thunderstorms this afternoon before more of an organized bowing
cluster pushes in towards the evening hours. The primary concern
will be damaging winds (60-70 mph gusts), though hail (up to 1") and
a brief tornado can't be ruled out. SPC currently has a slight risk
(level 2 out of 5) for severe weather in the area. Severe weather
potential will diminish into the overnight period.
Gears then shift towards flooding concerns as ingredients come
together for a line of training thunderstorms across northeast NE
and west-central IA into the overnight period. This is supported by
a warm cloud depth of 3-4 km and PWAT values pushing near 2", above
the 90th percentile for sounding climatology in late June. CAM
guidance is drawing a swatch of QPF values in the 1-5" range across
northeast NE and into west-central IA, with localized areas
possibility reaching up to 6". With heavy rainfall totals expected
over an area that has already received rainfall totals in the 1 to
3" range in the past two days, a Flood Watch has been issued for
northeast NE and west-central IA this afternoon into Thursday.
Increased runoff and flooding potential will be present.
Tomorrow...
Overnight precipitation will gradually taper off through the morning
hours with afternoon highs expected in the 80s. The aforementioned
surface front will sink into the southern portion of our forecast
area as the mid-level wave departs, bringing another round of
showers and thunderstorms developing in the afternoon and evening. A
few of these storms may be severe, with damaging winds (60+ mph
gusts) the primary concern. SPC has this area in a marginal risk
(level 1 of 5) for severe weather.
Friday and Beyond...
The surface front will continue to shift into the weekend. Friday,
the front is expected to remain just to our south, keeping much of
the area dry with highs in the upper 80s to low 90s. By Saturday,
highs will take a step up into the mid 90s with heat index values in
the 98-105 range. Precipitation chances return Saturday night into
Sunday as a mid-level disturbance pushes into the area.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 612 PM CDT Wed Jun 25 2025
Showers and storms will continue through the area overnight,
bringing MVFR to IFR conditions at times, along with some gusty
winds. Biggest question will be exact timing and duration. Also
still some questions on if they'll extend south to LNK, but if
they do, highest chances would be from 07 to 11Z. Otherwise for
Thursday, expect improvement to VFR with clouds around
4000-6000 ft agl. Expect southerly winds at or below 10 kts at
OMA and LNK and out of the northwest at OFK. Can't completely
rule out some additional storms toward mid-day at OMA and LNK,
but latest guidance suggests highest chances will remain to the
east.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flood Watch through Thursday afternoon for NEZ011-012-015>018-
030>034-042>044.
IA...Flood Watch through Thursday afternoon for IAZ043.
&&
DISCUSSION...Wood
AVIATION...CAHazardous weather outlook, Jun 25, 3:14 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 314 PM CDT Wed Jun 25 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261015- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 314 PM CDT Wed Jun 25 2025 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday Showers and thunderstorms are expected to develop across northeast Nebraska and west- central IA this afternoon into tonight. The strongest storms will be capable of damaging wind gusts and perhaps some hail through this evening. However, the primary hazard is flooding rainfall, with that threat continuing overnight. Rainfall totals of 1 to 4 inches with localized amounts up to 6 inches will be possible across northeast NE and west- central IA. Another round of thunderstorms is expected Thursday afternoon into evening across portions of far eastern Nebraska into southwest Iowa. Flooding and damaging wind gusts are the main concerns. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday We'll see another round of storms Saturday night into Monday morning bringing another chance for heavy rain and flooding, as well as a low chance (<10%) for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but wind and rainfall reports are appreciated.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:37 PM CDT | Flash Flood Warning | OAX | Butler, Colfax, Platte | 6 hr |
| Jun 26, 12:09 AM CDT | River Flood Warning | OAX | Dodge | 6 hr |
| Jun 26, 5:58 AM CDT | River Flood Warning | OAX | Dodge | 8 hr |
| Jun 26, 8:40 AM CDT | Areal Flood Warning | OAX | Butler | 12 hr |
| Jun 26, 10:12 AM CDT | Areal Flood Warning | OAX | Platte | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.